Alabama, 2011

Damaging Wind in Alabama, June 11, 2011

June 11, 2011 · NWS MOB · 1 event in 1 county or zone

A thunderstorms produced high winds that caused damage in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorms produced high winds that caused damage in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 2:54 PM CST, 51 minutes earlier.

Area forecast discussion, Jun 11, 2:54 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT SAT JUN 11 2011

.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...NAM AND GFS SOUNDINGS
INDICATE LINGERING AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD
BRING STRONG GUSTY WIND AS OUTFLOW GUSTS FROM 35-45 MPH AND SMALL
HAIL. CANNOT RULE OUT A FEW BECOMING BRIEFLY SEVERE WITH DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND/OR SMALL HAIL.

TODAY'S 12Z MOS TEMPERATURE GUIDANCE APPEARS TO HAVE GOTTEN NEAR
ZERO BIAS ON DAYTIME HIGHS AND GIVEN LITTLE CHG IN THE ENVIRONMENT
TODAY...WILL LEAN TO MOS FOR THE MOMENT. POPS LOOK RATHER LOW FOR THE
MESOSCALE SITUATION SO WE RAISED THEM BY ABOUT 20 TO 30 PERCENT FOR
THE SEABREEZE AND THAT HELPS MATCH NEIGHBORS AS WELL. /77

.LONG TERM [TUESDAY THROUGH FRIDAY]...NO CHANGES. AN UPPER TROUGH
SITUATED FROM THE SOUTHWEST GULF OF MEXICO TO THE WESTERN ATLANTIC
WILL MOVE SOUTHEAST THROUGH MIDWEEK. AN UPPER HIGH BUILDING OVER THE
SOUTHERN PLAINS WILL PUSH INTO THE NORTHEAST GULF AND A STRONG UPPER
LOW MOVES OFF NOVA SCOTIA INTO THE GRAND BANKS. IT SHOWS A SMALL
PROPENSITY TO DRAG A FRONT THROUGH THIS AREA ACCOMPANIED BY A WEAK
SURFACE HIGH IN THE NORTH CENTRAL GULF. ANOTHER COLD FRONT
APPROACHING THE FORECAST AREA FROM THE NORTH OVERNIGHT FRIDAY MOVES
INTO THE FORECAST AREA ON SUNDAY AND THEN STALLS. /77

WILL  KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH ALL FORECAST PERIODS...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. PRECIPITABLE WATER OVER THE AREA REMAINING
BETWEEN 1.5 AND 2.0 INCHES THROUGH THE PERIOD SUGGEST THAT SOME OF
THE THUNDERSTORMS WILL BRING PERIODS OF LOCALLY HEAVY RAIN ESPECIALLY
SINCE STORM MOTION IS EXPECTED TO BE LESS THEN 15 MPH. NO CHANGES
TO TEMPERATURES WE HAVE. HIGHS CONTINUE ABOVE NORMAL...REACHING THE
MID 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW TEMPERATURES
EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S INLAND
AREAS AND THE MID 70S COASTAL SECTIONS.

&&

.AVIATION (11/18Z AND 12/00Z TAF ISSUANCES)...CB FCST WITH TSRA IN
THE VCTY INTO THE EARLY EVENING HOURS...WITH TEMPO IFR CONDITIONS
FOR TSTMS AT TAF SITES LATE THIS AFTERNOON AND EARLY EVENING. AS
TSTMS WEAKEN AFT 010Z THIS EVENING...CIG BASES BECOME OF THE MID/LVL
VARIETY WITH WINDS LGT TONIGHT. SUNDAY MUCH OF THE SAME AS PATTERN
REMAINS UNCHANGED. 12/DS

&&

.MARINE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN GULF
INTO THE EARLY PART OF NEXT WEEK...WHILE A WEAK TROUGH OF LOW
PRESSURE PERSISTS JUST INLAND OVER THE SOUTHEASTERN STATES. THIS WILL
RESULT IN A CONTINUED LIGHT WIND FLOW OVER THE MARINE AREA INTO THE
EARLY PART OF NEXT WEEK...WITH A SOUTHWESTERLY DIRECTION BEING THE
PRIMARY DIRECTION. LITTLE CHANGE IN SEAS EXPECTED. 12/DS

&&

.FIRE WEATHER...HIGHS IN THE LOW TO MID 90S AND DEEP MIXING...WITH
MIXING HEIGHT EXCEEDING 10000 FEET AND DISPERSION EXCEEDING
120...WILL BRING DRY AIR ALOFT MIXING DOWN TO THE SURFACE SUNDAY
AFTERNOON. SUNDAY AFTERNOON RH WILL THEREFORE BE IN THE UPPER 30S
AWAY FROM THE COAST BUT HIGHER NEAR SHORE DUE TO DEVELOPING
CONVECTION ALONG THE AFTERNOON SEA BREEZE. ISOLATED SHOWERS AND
THUNDERSTORMS LATE IN THE MORNING BECOMING SCATTERED IN THE AFTERNOON
AND EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  94  73  95 /  30  30  10  30
PENSACOLA   72  93  78  95 /  20  30  10  30
DESTIN      79  91  78  90 /  20  30  10  30
EVERGREEN   66  97  69  98 /  30  40  10  30
WAYNESBORO  65  97  68  97 /  30  30  10  05
CAMDEN      65  97  69  98 /  30  20  10  10
CRESTVIEW   68  96  70  98 /  20  40  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 11, 3:43 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT SAT JUN 11 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-122145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
443 PM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THROUGH TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER SOUTH CENTRAL ALABAMA
AND THE INTERIOR NORTHWEST FLORIDA PANHANDLE ARE EXPECTED TO MOVE
SOUTHWESTWARD TO BE LOCATED MAINLY OVER SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI DURING THE EVENING HOURS. THE THUNDERSTORMS
WILL WEAKEN DURING THE LATE EVENING HOURS AND DISSIPATE BY AROUND
MIDNIGHT.

GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH
SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...A FEW STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO
THE SIZE OF QUARTERS.

DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH FREQUENT LIGHTNING ALSO A THREAT IN AND
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
FORECAST PERIOD. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING
BRIEF STRONG WINDS GUSTS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
TO BE REQUIRED.

In the hours before

Special weather statement, Jun 11, 2:04 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT SAT JUN 11 2011

ALZ056-057-112100-
CONECUH AL-BUTLER AL-
304 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL AFFECT CONECUH AND SOUTHWESTERN BUTLER
COUNTIES IN SOUTHWEST ALABAMA THROUGH 400 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWEST BUTLER COUNTY ABOUT 10 MILES
NORTHWEST OF GEORGIANA...OR 8 MILES NORTHWEST OF I65 AND AL 106...
MOVING SOUTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
I65 AND AL 106 AROUND 310 PM CDT...
I65 AND CR 7 AROUND 355 PM CDT...
I65 AND CR 29 AROUND 400 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 115.

ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER CONECUH COUNTY JUST TO
THE SOUTH OF EVERGREEN. THIS STORM ALSO MOVING SOUTHWEST AT 10 MPH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
JAY VILLA AROUND 310 PM CDT...
I65 AND CR 6 AROUND 330 PM CDT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 11, 2:30 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT SAT JUN 11 2011

FLZ005-006-112130-
INLAND OKALOOSA FL-COASTAL OKALOOSA FL-
330 PM CDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKALOOSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 430 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CRESTVIEW...OR 14 MILES
NORTH OF SEMINOLE...AND MOVING WEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
HOLT AROUND 425 PM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 45 AND 66.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Jun 11, 3:22 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT SAT JUN 11 2011

ALZ055-056-059-112200-
ESCAMBIA AL-CONECUH AL-MONROE AL-
422 PM CDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ESCAMBIA...
SOUTHWESTERN CONECUH AND MONROE COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 500 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MONROEVILLE TO 8 MILES NORTH OF FLOMATON...AND MOVING
SOUTHWEST AT 20 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
MONROEVILLE...EXCEL AROUND 435 PM CDT...
FRISCO CITY...VOCATION AROUND 450 PM CDT...
VOCATION...I65 AND AL 21...HOLMAN PRISON AROUND 455 PM CDT...
ATMORE...CARNEY...I65 AND CR 1 AROUND 500 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 48 AND 76.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

&&

The radar

The Mobile radar (KMOB), 124 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Conecuh

When
June 11, 3:45 PM CST to 3:47 PM CST
Where
Conecuh County, Lenox
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.330, -87.180

Winds estimated at 60 mph downed trees and damaged a barn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328032.